MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS PTA DILATAION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS PTA DILATAION CATHETER; PTA BALLOON DILATATION CATHETER
Catalog Number VA8078
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure of a left forearm fistula, a break was allegedly identified at the joint between the catheter shaft and the balloon.The balloon was exchanged over the guidewire for another that was used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was returned for evaluation.A visual inspection of the device found a complete break in the outer catheter shaft at the proximal balloon joint.Therefore, the investigation is confirmed for the reported break.The inner guidewire lumen was noted to be intact.The definitive root cause for the identified break could not be determined based upon available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.

Brand Name
VACCESS PTA DILATAION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7386110
Report Number2020394-2018-00310
Device Sequence Number1092621
Product Code DQY
UDI-Device Identifier00801741059933
UDI-Public(01)00801741059933
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVA8078
Device Lot Number93UB0024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2018
Initial Date Received by Manufacturer 03/06/2018
Supplement Date Received by Manufacturer04/18/2018
Initial Report FDA Received Date03/30/2018
Supplement Report FDA Received Date04/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Patient Weight82